i have been on birth control for about 3 months now..about a month ago i became sexaully again active after a year. it was unprotected. i've noticed for the last two weeks that my nipples are extremely sensitive as if they are really cold all the time. i have no idea what to make of it. could this be a effect of the pills or could i be pregnant?
Hmm, this is a common symptom of being pregnant. Having tender or sensitive nipples is coming from your body preparing to alter itself for the baby after conception. Look for other signs of being pregnant such as:
1. Food cravings. Yes, it's a cliché, but food cravings sometimes can be a sign of pregnancy. Don't rely on them as a sure symptom (it may be all in your head, or even a sign that your body is low on a particular nutrient), but if cravings are accompanied by some of the other symptoms on this list, start counting the days from your last period.
2. Darkening of your areolas. If the skin around your nipples gets darker or more sensitive, you may have successfully conceived, though this may also signal a hormonal imbalance unrelated to pregnancy.
3. Implantation bleeding or cramping. About eight days after ovulation, you may experience implantation spotting, a slight staining of a pink or brown colour, as well as some cramping. This is caused by the egg burrowing into the endometrial lining. You might also see some spotting around the time you expect your period.
4. Frequent urination. Once the embryo implants and begins producing the hormone human chorionic gonadotropin (hCG), you may find yourself going to the bathroom more often.
5. Fatigue. Feeling tired? High levels of the hormone progesterone can make you feel as if you've run a marathon when all you've done is put in a day at the office. Fatigue is a hallmark of early pregnancy, though probably not a surefire symptom on its own.
6. Tender, swollen breasts. If you're pregnant, your breasts will probably become increasingly tender to the touch, similar to the way they feel before your period, only more so. Once your body grows accustomed to the hormone surge, the pain will subside.
7. Altered sense of taste. You may notice that your sense of taste changes. Some women say they have a metallic taste in their mouth, others that they cannot stand the taste of coffee, tea, or a food they usually like.
I would recommend to get a pregnancy test just to be safe and to help yourself relax a little bit.
This could just be from something as simple as your partner playing with your nipples during intercourse and causing them to be a little sore. Or you could be nearing your period, which generally causes your boobs to be a little more sensitive and sore.
Sometimes, when you first start taking the pill it causes your body to adjust and you might have your period earlier or later than usual it takes about 3 months for you to be completely regulated on the pill. This is simply caused by the HORMONAL IMBALANCE in your body. Normal side effects of the pill are:
Headaches, dizziness, breast tenderness, Nausea, Decreased libido, and Mood swings.
Taking the Pill at precisely the same time every day may help. Especially with shots, the mini-Pill, and the implant—the progestin-only methods—the lining of the uterus is so thin that it sometimes sloughs off a little bit. (On the upside, this also makes your periods lighter and sometimes makes them disappear entirely.)
The hard thing is that all of these symptoms are common with both adjusting to the pill and pregnancy. I would get a test done just to be on the safe side, other than that you can just wait a couple of months till your body has gotten used to the extra hormones being put into your body. Especially if youve never been on contraception before. Or you could try switching methods and using a different form of contraception so you dont have that problem.
Sorry for the large amount of text, but i hope this helps! xox